Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 23, 2013, 3:30 PM EDT for Herkimer County, New York. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2013, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 23, 2013, 9:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 89 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:35 PM EDT | FLASH FLOOD | Kast Bridge, NY | ROUTE 28 CLOSED DUE TO FLASH FLOODING |
| Jun 23, 4:35 PM EDT | FLASH FLOOD | Fairfield, NY | ROADS WASHED OUT DUE TO FLASH FLOODING |
| Jun 23, 5:25 PM EDT | FLASH FLOOD | Herkimer, NY | MULTIPLE ROADS HAVE BEEN WASHED OUT DUE TO FLASH FLOODING |
| Jun 23, 5:25 PM EDT | FLASH FLOOD | Kast Bridge, NY | HOMES FLOODED DUE TO FLASH FLOODING |
| Jun 23, 5:25 PM EDT | FLASH FLOOD | Middleville, NY | MULTIPLE ROADS HAVE BEEN WASHED OUT DUE TO FLASH FLOODING |
| Jun 23, 5:28 PM EDT | FLASH FLOOD | 1 Nw East Schuyler, NY | ROAD WASHED OUT DUE TO FLASH FLOODING AT ROUTE 5 AND MILLERS GROVE ROAD |
| Jun 23, 5:36 PM EDT | FLASH FLOOD | Frankfort, NY | SOUTHSIDE ROAD CLOSED DUE TO FLASH FLOODING |
| Jun 23, 5:39 PM EDT | FLASH FLOOD | Herkimer, NY | NYDOT REPORTS ROUTE 28 CLOSED DUE TO FLASH FLOODING AND DEBRIS IN ROADWAY |
| Jun 23, 5:45 PM EDT | FLASH FLOOD | Little Falls, NY | NYDOT REPORTS ROUTE 169 CLOSED DUE TO FLASH FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039
WGUS51 KALY 231930
FFWALY
NYC043-240130-
/O.NEW.KALY.FF.W.0015.130623T1930Z-130624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...
* UNTIL 930 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. UP TO
TWO INCHES OF RAIN HAS ALREADY FALLEN FROM THUNDERSTORMS.
ADDITIONAL THUNDERSTORMS DEVELOPING JUST WEST OF THE AREA WILL
MOVE ACROSS THE WARNING AREA...BRINGING AN ADDITIONAL ONE TO THREE
INCHES OF RAINFALL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT AND
MIDDLEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4308 7519 4319 7510 4319 7474 4303 7480
4299 7522 4300 7522 4306 7522
$$
FRUGIS3 follow-up statements
194
WGUS71 KALY 232000
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT SUN JUN 23 2013
NYC043-240130-
/O.CON.KALY.FF.W.0015.000000T0000Z-130624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
400 PM EDT SUN JUN 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
SOUTHERN HERKIMER COUNTY...
AT 353 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING DUE
TO A LINE OF THUNDERSTORMS NEAR KAST BRIDGE. AN ADDITIONAL ONE TO
THREE INCHES OF RAINFALL IS POSSIBLE AS ADDITIONAL THUNDERSTORMS
MOVE OVER ALREADY AFFECTED AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT AND
MIDDLEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4308 7519 4319 7510 4319 7474 4303 7480
4299 7522 4300 7522 4306 7522
$$
BJF/IRL377
WGUS71 KALY 232128
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT SUN JUN 23 2013
NYC043-240130-
/O.CON.KALY.FF.W.0015.000000T0000Z-130624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
528 PM EDT SUN JUN 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
SOUTHERN HERKIMER COUNTY...
AT 517 PM EDT...TRAINED WEATHER SPOTTERS AND LOCAL EMERGENCY
MANAGEMENT REPORTED FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER
THE WARNED AREA. MULTIPLE ROADS HAVE BEEN WASHED OUT NEAR THE TOWNS
OF HERKIMER AND MIDDLEVILLE AS WELL AS SEVERAL OTHER ROAD WASHOUTS
THROUGHOUT SOUTHERN HERKIMER COUNTY. HOMES ARE ALSO FLOODED NEAR THE
TOWN OF KAST BRIDGE. LOCAL CREEKS AND SMALL STREAMS HAVE EXCEEDED
BANKFULL AND OVERFLOWING ONTO SEVERAL ROADWAYS MAKING TRAVEL NEARLY
IMPOSSIBLE. THIS IS AN EXTREMELY DANGEROUS SITUATION!
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERKIMER AND
MIDDLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4308 7519 4319 7510 4319 7474 4303 7480
4299 7522 4300 7522 4306 7522
$$
IRL953
WGUS71 KALY 232323
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
723 PM EDT SUN JUN 23 2013
NYC043-232330-
/O.CAN.KALY.FF.W.0015.000000T0000Z-130624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
723 PM EDT SUN JUN 23 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HERKIMER
COUNTY...
THE THREAT FOR FLASH FLOODING HAS DIMINISHED...AS THE THUNDERSTORMS
AND ASSOCIATED RAINFALL HAVE MOVED EAST OF THE AREA.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4308 7519 4319 7510 4319 7474 4303 7480
4299 7522 4300 7522 4306 7522
$$
IRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:45 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 23, 1:45 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT SUN JUN 23 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL CONTINUE THIS AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON AND EARLY EVENING THE NEXT FEW DAYS. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND PATCHY FOG WILL BE COMMON WITH MUGGY CONDITIONS EACH NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 130 PM EDT...CONVECTION HAS INITIATED ALONG THE DIFFUSE FRONTAL BOUNDARY ACROSS NORTHERN NY AND WESTWARD ALONG THE LAKE BREEZE BOUNDARY AND INTO THE FINGER LAKES REGION. EXPERIMENTAL WRF REFLECTIVITIES SUGGEST MORE UPSCALE GROWTH TO CONTINUE AS SBCAPES PER LAPS/SPC-MESOSCALE WINDOW ARE CLOSE TO 3K J/KG. IN FACT...SPC HAS INCREASED OUR PROBABILITIES INTO A SLIGHT RISK FOR SEVERE WEATHER WITH THE RECENT SWOMCD HINTING AT THE POTENTIAL FOR A WATCH. BEST SHEAR REMAINS MAINLY TO OUR NORTH AND MID LEVEL LAPSE RATES REMAIN LESS THAN IDEAL FOR VIGOROUS UPDRAFTS...HOWEVER...WITH DEWPOINTS NOW HOVERING NEAR 70F AND TEMPS NEAR 90F THE ENVIRONMENT IS CONDUCIVE FOR CELLULAR STRUCTURES AND/OR SMALL BOWS ALONG THE COLD POOL THAT IS GENERATED. AS OF 1026 AM EDT...A DIFFUSE FRONTAL BOUNDARY CONTINUES TO BE NORTH OF THE FORECAST AREA THIS MORNING. SOME SHOWERS AND THUNDERSTORMS MOVED ACROSS THE SOUTHERN ADIRONDACKS EARLY THIS MORNING...LEAVING UP TO AN INCH OF RAINFALL /ACCORDING TO RADAR ESTIMATES/ IN SPOTS NEAR INDIAN LAKE. THE FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE DAY...AS A SUBTROPICAL HIGH OFF THE MID ATLANTIC COAST AT THE SFC...AND ALOFT CONTINUES TO FUNNEL HUMID AIR NORTHWARD. SFC DEWPTS TODAY WILL RISE INTO THE MID AND U60S IN SOME LOCATIONS WITH SOUTH TO SOUTHWEST SFC LAYER WINDS. H850 TEMPS INCREASE TO +16 TO +17C WITH PARTLY TO MOSTLY SUNNY CONDITIONS. MAX TEMPS IN THE M80S TO NEAR 90F WILL BE LIKELY IN THE VALLEYS WITH U70S TO L80S OVER THE MTNS. WEAK MID LEVEL VORTICES MOVING ALONG THE RIM OF THE UPPER LEVEL RIDGE MAY TRIGGER SOME ISOLD-SCT THUNDERSTORMS TODAY. THE BEST 0-6 KM BULK SHEAR IS ACTUALLY JUST NORTH OF THE FCST AREA ACROSS NRN NY AND NRN NEW ENGLAND WITH 20-30 KTS. MOST OF THE ALY FCST AREA WILL BE IN A WEAK SHEAR ENVIRONMENT OF 10-20 KTS FOR PULSE OR VERY LOOSELY ORGANIZED THUNDERSTORMS. FREEZING LEVELS WILL BE HIGH IN THE 12-14 KFT AGL RANGE WITH WBZ HEIGHTS AROUND 11 KFT AGL. SBCAPES WILL BE IN THE 500-1500 J/KG RANGE ACCORDING TO THE GFS. NOT BUYING INTO THE NAM/S FAIRLY WIDESPREAD LOWER 70S DEWPT AIR OVER THE REGION WITH SBCAPES OF 2000-3000 J/KG. THE NEW 12Z NAM...AS WELL AS THE 12Z 3KM HRRR AND THE 12Z LOCAL HIRES WRF SHOW CELLULAR CONVECTION POPPING UP ACROSS THE ADIRONDACKS BY THE EARLY TO MID AFTN...AND MORE ACTIVITY DEVELOPING AND MOVING ACROSS THE MOHAWK VALLEY...CAPITAL REGION AND SRN VT...BY THE MID/LATE AFTN AND INTO THE EVENING HOURS. EACH MODEL HAS THE PLACEMENT/TIMING SLIGHTLY DIFFERENT...BUT THE CONVECTIVE MODE /CELLULAR PULSE TYPE STORMS/ SEEMS TO BE SIMILAR IN EACH MODEL. THIS MORNING/S 12Z KALY SOUNDING SHOWED A PWAT OF 1.62. AS A RESULT...A MENTION OF HVY RAIN HAS BEEN INCLUDED WITH ISOLD-SCT THUNDERSTORMS TODAY IN THE GRIDDED...TEXT FORECASTS...AND HWO STATEMENT. AN ISOLD SEVERE MAY BE POSSIBLE TOO...ESPECIALLY IN THE NRN ZONES...BUT THE FORECASTED WEAK MID LEVEL LAPSE RATES OF LESS THAN 6 C/KM AND LIMITED AMOUNTS OF SHEAR IN THE 0-6 KM LAYER SHOULD PROHIBIT WIDESPREAD STRONG CELLS. SPC MAINTAINS A /SEE TEXT/ AREA ACROSS THE CENTRAL/NORTHERN PART OF THE CWA AND WE WILL CONTINUE TO MONITOR MESOSCALE TRENDS. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... TONIGHT...THE ISOLD TO SCT CONVECTION SHOULD SHRIVEL UP QUICKLY BEFORE MIDNIGHT WITH THE LOSS OF THE DAYTIME HEATING. A PARTIAL CLEARING WILL ALLOW PATCHY FOG JUST ABOUT ANYWHERE IN THE FCST AREA WITH THE MOIST LOW LEVELS. IT HAS BEEN ADDED TO THE FORECAST GRIDS. STICKY CONDITIONS WILL PREVAIL WITH LOWS IN THE MID AND U60S IN THE VALLEYS...AND LOWER TO M60S OVER THE HILLS AND MTNS. MONDAY...THE SULTRY CONDITIONS IN PLACE WILL PROMOTE INCREASED CHANCES OF MORE PULSE THUNDERSTORMS WITH DEEP SHEAR VALUES LESS THAN 15 KTS. SBCAPES WILL SOLIDLY BE IN THE 1000-2000 J/KG RANGE. SOME THUNDERSTORMS MAY BE SLOW MOVERS OR LATCH TO THE TERRAIN FOR A QUICK INCH OR TWO OF RAINFALL IN THE ANOMALOUSLY HIGH PWAT AIR MASS. THE NAM SHOWS HINTS OF A SHORT-WAVE TROUGH IN THE W/SW ALOFT MOVING THROUGH DURING THE AFTERNOON. THE ECMWF/GFS ALSO SHOW A SUBTLE SHORT-WAVE TROUGH IN THE FLOW ALOFT. THE MID LEVEL LAPSE RATES STEEPEN TO AROUND 6.5C/KM ON THE GFS. 850HPA THETA-E VALUES INCREASE TO CLOSE TO 340K ACROSS PORTIONS CNTRL-ERN NY. THE THETA-E RIDGE WEAKENS SLIGHTLY TOWARDS NIGHT FALL WITH THE PASSAGE OF THIS TROUGH. HVY RAIN HAS BEEN INCLUDED WITH THE THUNDERSTORMS AGAIN IN THE GRIDS/TEXT PRODUCTS. H850 TEMPS INCREASE CLOSE TO +17 TO +18C WITH THE GFSMOS TEMPS MUCH WARMER THAN THE METMOS TEMPS. A BLEND WAS USED WITH A SHADING A LITTLE CLOSER TO THE GFSMOS VALUES WITH SOUTHWEST TO WEST WINDS IN THE SFC TO BOUNDARY LAYER...TEMPS MAY SPIKE UP A LITTLE BIT IN THE VALLEYS DUE TO DOWNSLOPING WITH HIGHS IN THE U80S TO L90S WITH U70S TO M80S OVER THE HILLS AND MTNS. APPARENT TEMPS COULD GET INTO M90S OR EVEN A FEW U90S IN THE MID HUDSON VALLEY. MONDAY NIGHT...SOME SUBSIDENCE OR DRYING ALOFT IN THE WAKE OF THE TROUGH WILL ALLOW THE SKIES TO GO AT LEAST PARTLY CLOUDY...ESPECIALLY THE NRN ZONES. PATCHY FOG WILL BE POSSIBLE AGAIN WITH LOWS IN THE 60S. TUE-TUE NIGHT...THE BROKEN RECORD FCST CONTINUES WITH DIURNAL DRIVEN ISOLD-SCT SHOWERS AND THUNDERSTORMS AGAIN. INITIAL CONVECTION WILL LIKELY BE FROM DIFFERENTIAL HEATING BTWN THE MTNS AND VALLEYS...BUT POTENTIAL LAKE BREEZES OR WEAK SFC TROUGHS UPSTREAM WILL HAVE TO BE MONITORED FOR MORE ORGANIZED CONVECTION. STILL FAVORING THE GFS IN TERMS OF SHEAR AND INSTABILITY. SBCAPES WILL LIKELY BE IN THE 1000-1500 J/KG RANGE WITH WEAKER MID LEVEL LAPSE RATES COMPARED TO MONDAY. HIGHS WILL BE SIMILAR TO MON WITH SOME L90S IN THE HUDSON RIVER VALLEY...AND WIDESPREAD 80S OVER THE FCST AREA. MUGGY CONDITIONS WILL CONTINUE OVERNIGHT WITH MID AND U60S IN THE VALLEYS...AND L60S OVER THE HIGH PEAKS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE MODEL GUIDANCE AND ENSEMBLES ARE IN GOOD AGREEMENT WITH THE LONGWAVE PATTERN AND CONTINUE TO INDICATE THE SUBTROPICAL RIDGE SETTLES IN OVER THE SOUTHWESTERN UNITED STATES AND AMPLIFIES WITH TROUGHING OVER THE GREAT LAKES REGION AND NORTHEAST INCREASING. OVERALL THIS WILL RESULT IN THE WEATHER BECOMING MORE UNSETTLED OVER THE NORTHEAST AS PIECES OF SHORT WAVE ENERGY MOVE THROUGH THE TROUGH DEEPENING IT. THE DIFFERENCES IN THE GUIDANCE LIES WITH THE TIMING OF INDIVIDUAL SHORT WAVES AND THE MOVEMENT AND PLACEMENT OF BOUNDARIES. A WEAK BACKDOOR FRONT IS EXPECTED TO MOVE SOUTHWARD INTO THE REGION MID WEEK THEN RETURN BACK NORTHWARD AS A WARM FRONT LATE IN THE WEEK AS THE TROUGH DEEPENS OVER THE REGION AND A LOW PRESSURE SYSTEM APPROACHES. THE REGION IS EXPECTED TO BE IN THE WARM SECTOR OF THE SYSTEM INTO THE WEEKEND WITH THE SYSTEM'S COLD FRONT EVENTUALLY CROSSING THE REGION SATURDAY NIGHT/SUNDAY. TEMPERATURES ARE EXPECTED TO RETURN TO MORE SEASONABLE LEVELS. HOWEVER DEWPOINTS WILL REMAIN HIGH...IN THE 60S...MAKING FOR HUMID CONDITIONS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WITH A VERY WARM AND MUGGY AIR MASS IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTHERN AND WESTERN PORTIONS OF THE REGION. THERE IS THE POTENTIAL FOR THESE TSRA TO AFFECT KGFL/KALB/KPOU BY THE LATE AFTN OR EVENING HOURS...SO HAVE INCLUDED A TEMPO FOR THOSE SITES. KPOU SHOULD REMAIN FAR ENOUGH TO THE SOUTH AND CAPPED TO AVOID ANY TSTM ACTIVITY. WITHIN ANY TSTM...THERE IS THE POSSIBILITY OF A QUICK BURST OF HVY RAINFALL AND A STRONG WIND GUST AS WELL. ANY TSTM ACTIVITY SHOULD DIMINISH AFTER EVENING WITH THE LOSS OF HEATING. WITH THE HIGH DEWPOINTS AND LIGHT WINDS IN PLACE...SOME FOG WILL DEVELOP TONIGHT...ESP IF ANY TERMINALS RECEIVE ANY RAINFALL. THE SITES MOST LIKELY TO SEE IFR FOG WOULD BE KGFL/KPSF...MAINLY AFTER MIDNIGHT. ANY FOG WILL DISSIPATE SHORTLY AFTER SUNRISE ON MONDAY...ALLOWING FOR VFR CONDITIONS TO RETURN TO ALL SITES FOR MONDAY MORNING. OUTLOOK... MON PM-TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO THE EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING. WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA. THU-FRI...MAINLY VFR. CHC -TSRA/-SHRA. && .FIRE WEATHER... A WARM AND HUMID AIR MASS WILL CONTINUE TODAY THROUGH THE MIDDLE OF NEXT WEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON AND EARLY EVENING THE NEXT FEW DAYS. RH LEVELS WILL REMAIN HIGH EACH NIGHT INTO THE MIDDLE OF NEXT WEEK FOR THE FORMATION OF DEW ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND. NO FIRE WEATHER CONCERNS ARE EXPECTED AT THIS TIME. && .HYDROLOGY... FLOWS CONTINUE TO RECEDE TO LATE JUNE SEASONAL LEVELS. THE NEXT 5 DAYS WILL FEATURE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WHICH WILL LIKELY NOT HAVE A SIGNIFICANT IMPACT ON THE MAIN STEM RIVERS. SLOW MOVING THUNDERSTORMS COULD PRODUCE A QUICK INCH OR TWO OF RAINFALL WITH HIGHER THAN NORMAL PRECIPITABLE WATER VALUES OVER THE HYDRO SERVICE AREA. SOME POOR DRAINAGE FLOODING OF LOW LYING AREAS...AND PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE ANY DAY INTO THURSDAY. SOME SMALL STREAMS...CREEKS...AND BROOKS MAY REACH BANKFULL QUICKLY IN THE HEAVY RAINFALL ASSOCIATED WITH THE THUNDERSTORMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS/WASULA NEAR TERM...BGM/FRUGIS/WASULA SHORT TERM...WASULA LONG TERM...IAA AVIATION...FRUGIS FIRE WEATHER...WASULA HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Jun 23, 4:29 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 429 AM EDT SUN JUN 23 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 429 AM EDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS TODAY INTO EARLY THIS EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE THUNDERSTORMS WILL MOVE TO THE EAST OR NORTHEAST AT AROUND 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM MONDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:01 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jun 23, 4:07 PM EDT | Special Weather Statement | ALY | Fulton | 38 min |
| Jun 23, 4:51 PM EDT | Special Weather Statement | ALY | Fulton, Hamilton, Herkimer | 39 min |
| Jun 23, 5:14 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.